Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 2, 2020, 7:04 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2020, 7:04 PM CDT (00:04 UTC)
- Expired
- Jun 2, 2020, 7:41 PM CDT
- In force
- 37 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:34 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 2, 6:34 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Goodland KS 534 PM MDT Tue Jun 2 2020 .SHORT TERM...(This evening through Friday) Issued at 1235 PM MDT Tue Jun 2 2020 Tonight...strong to severe thunderstorms are expected to continue through this evening then dissipate by midnight. Low temperatures fall into the mid 50s to mid 60s. Wednesday-Wednesday night...another round of showers and thunderstorms are expected to move into the northwest 1/2 to 1/3 of the area in the mid to late afternoon hours from the northwest, continuing southeast across the remainder of the area through about midnight. Good upper jet support to keep the storms going after dark and we could see an MCS type event or organized convective cluster. High temperatures will be cooler compared to the past few days with readings in the upper 80s to low 90s. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...as has been the case the past few days we will have another chance of afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. High temperatures warm back up into the low to upper 90s. Low temperatures remain mild for this time of year with mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday night through Tuesday) Issued at 155 PM MDT Tue Jun 2 2020 Not much has changed from yesterday's discussion. The models are still showing an upper-level ridge building over the High Plains. With it, an upper-level close low will move up the west side of the ridge, from the SOCAL coast, and become an open wave by the time it reached the top of the axis. Towards the end of the period, this ridge will continue to move eastward while a low/trough moves into the Rockies region, from the PACNORWEST, behind it, along with its associated surface front. This pattern will produce mostly hot (middle to upper 90) and dry conditions for the period with the exception of Saturday, were we could see showers and thunderstorms related to the open wave, and Monday, were the showers and thunderstorms will be associated with the front. In addition, highs on Tuesday will drop into the lower 80s behind the front. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 534 PM MDT Tue Jun 2 2020 Vfr conditions are forecast for both KGLD and KMCK terminals through the TAF period. That being said, both terminals could see thunderstorms through approximately 03 or 04z which could produce sub-vfr conditions, strong winds, and even large hail. Cloud cover will linger through the evening as storms persist then dissipate in the region. Clearer skies should return by midday Wednesday before another round of storms and clouds develops in the late afternoon. Wind will generally be from the north tonight around 10 to 15 knots (with higher gusts at KGLD in the evening). However, wind speed and direction may be impacted by nearby thunderstorm activity. Light winds shift to the east Wednesday morning, then to the southeast in the afternoon. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...JBH
Hazardous weather outlook, Jun 2, 3:07 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 207 PM MDT Tue Jun 2 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 207 PM MDT Tue Jun 2 2020 /307 PM CDT Tue Jun 2 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Strong to severe thunderstorms are possible across much of the Tri- State area through 10 PM MDT (11 PM CDT). The primary hazards will be hail up to the size of golfballs, wind gusts to 65 mph, landspout tornadoes and locally heavy rainfall. The strong and sudden wind gusts could produce blowing dust and reduced visibilities. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Wednesday. Large hail and damaging winds are the primary hazards. There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Near critical fire weather conditions are expected across far eastern Colorado Saturday and Sunday afternoon. Elevated fire weather conditions are expected across far eastern Colorado Monday and Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 2, 5:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST 5 S BURLINGTON 39.23N 102.28W
06/02/2020 M47 MPH KIT CARSON CO ASOS
DELAYED REPORT. ASOS STATION KITR BURLINGTON
CO AIRPORT.
&&
RRHLocal storm report, Jun 2, 6:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 13 NNW RULETON 39.52N 101.93W
06/02/2020 E0.70 INCH SHERMAN KS TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED.
&&
KMKSpecial weather statement, Jun 2, 6:44 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Goodland KS
644 PM CDT Tue Jun 2 2020
KSZ002-003-NEZ081-030030-
Rawlins KS-Decatur KS-Red Willow NE-
644 PM CDT Tue Jun 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAWLINS...WESTERN
DECATUR AND SOUTHWESTERN RED WILLOW COUNTIES UNTIL 730 PM CDT...
At 644 PM CDT, thunderstorm outflow was located along a line
extending from 5 miles southwest of McCook to 3 miles east of Herndon
to 10 miles southeast of Atwood. Movement was southeast at 30 mph.
Wind gusts of 50 to 55 mph and significantly reduced visibility due
to blowing dust are possible.
Locations impacted include...
McCook, Oberlin, Herndon, Traer and Cedar Bluffs.
LAT...LON 4011 10045 3970 10049 3966 10052 3968 10095
3995 10079 4000 10079 4000 10076 4029 10076
TIME...MOT...LOC 2344Z 317DEG 24KT 4016 10070 3989 10072 3969 10091
JRMLocal storm report, Jun 2, 6:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 4 WSW PALISADE 40.33N 101.17W
06/02/2020 HITCHCOCK NE PUBLIC
TREE LIMBS DOWN AT RESIDENCE.
&&
RRHLocal storm report, Jun 2, 6:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 WSW PALISADE 40.33N 101.17W
06/02/2020 E1.75 INCH HITCHCOCK NE PUBLIC
&&
RRHLocal storm report, Jun 2, 6:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 4 WSW PALISADE 40.33N 101.17W
06/02/2020 E2.75 INCH HITCHCOCK NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 4 WSW
PALISADE. CITIZEN FOUND BASEBALL SIZED HAIL
WHEN GOING OUTSIDE.
&&
KMKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:17 PM CDT | Special Weather Statement | GLD | Cheyenne | 13 min |
| Jun 3, 4:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 3, 5:01 PM CDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 5:16 PM CDT | Special Weather Statement | GLD | Wallace | 14 min |
| Jun 3, 5:32 PM CDT | Special Weather Statement | GLD | Wallace | 28 min |
| Jun 3, 6:00 PM CDT | Special Weather Statement | GLD | Wallace | 30 min |
| Jun 3, 6:27 PM CDT | Special Weather Statement | GLD | Greeley | 18 min |
| Jun 3, 6:34 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 56 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | GLD | Wichita | 27 min |
| Jun 3, 2:05 PM CDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jun 3, 2:31 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 3, 2:41 PM CDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jun 3, 2:45 PM CDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 2:59 PM CDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 3, 3:10 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 25 min |
| Jun 3, 3:17 PM CDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jun 3, 3:25 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jun 3, 3:37 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 68 min |
| Jun 3, 4:09 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 3, 4:51 PM CDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Jun 3, 5:04 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jun 3, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 3, 5:53 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 52 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Jun 2, 8:26 PM CDT | Flash Flood Warning | GLD | Hitchcock | 4 hr |
| Jun 2, 8:34 PM CDT | Special Weather Statement | GLD | Red Willow | 26 min |
| Jun 2, 8:58 PM CDT | Special Weather Statement | GLD | Red Willow | 32 min |
| Jun 3, 5:15 PM CDT | Special Weather Statement | GLD | Dundy | 15 min |
| Jun 3, 5:21 PM CDT | Special Weather Statement | GLD | Dundy | 24 min |
| Jun 3, 5:33 PM CDT | Special Weather Statement | GLD | Dundy | 27 min |
| Jun 3, 5:40 PM CDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| Jun 3, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 29 min |
| Jun 3, 6:44 PM CDT | Special Weather Statement | GLD | Hitchcock | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.